I have tested positive for H Pylori and have been put on a two week treatment of antibotics,carafate, and Nexium. Has anyone had this treatment for a stomach ulcer and if so, how long does it take to feel better? I have been so miserable for the past few months, I am just anxious to feel better and get a good night's sleep. Thank you.
Did they say you actually do have an ulcer? Just having H.Pylori doesn't necesarily mean that it's turned into an ulcer. The H.Pylori is a bacteria that lives in the lining of the stomach and if left untreated long enough it can turn into an ulcer.
I had the H.Pylori a few months ago. The antibiotics they give you are pretty powerful. Take pepto bismo with it and that will help with the nausea. Make sure you eat something too. You want something in your stomach.
If you continue to have stomach pains after your treatment, go back and get some more tests run. I found out that I not only had the H.Pyloi but also a mass in my small intestine that was causing the pain and nausea. The mass we found out was from Crohns Disease.
Good luck to you! I hope you will be feeling better soon! I know it can feel pretty yucky but the meds should kick in this next week or so and you will feel much better. Just take it easy if you can. Blessings!
Thanks for your reply. Yes, I do have an ulcer. The doctor said the treatment would be rough. The nausea is bad, but nothing compared to the pain I was having with the ulcer. The Carafate is like Pepto Bismol and coats the stomach before I eat. Thanks again.
My treatment consists of the following: Clarithromycin 500, twice a day; Metronidazole 500, twice a day; Nexium 40, twice a day; Carafate 2 teaspoons 1/2 hour before meals. I do take Bismuth in between times when I can't stand the gnawing and emptiness in the stomach. I have felt so awful for weeks, I can't wait for this treatment to start working. I am half way through now, and I have a good day, then a bad one. I have trouble sleeping, too. Was up all night last night. What are you on? Please let me know how you are doing, and good luck.
They gave me a medication called PYLO-PAC consisting of lanzoprazol (prevacid), clarithromycin, and ammoxiline with the same indications as yours. He also ave me Mutabon D which is a tranqualizer , antidepresant, and helps calm anxiety/nervousness which is also causing my gastritis. I should start this treatment tommorrow when I get my medication, it is expensive as hell. I wonder why they gave me ammoxiline and they gave you metronidazole ( is it Flagyle?), well I guess they both are antibiotics but which one is better., I wonder.
I cannot take penicillin, so I got Clarithromycin instead. Yes, metronidazole is Flagyl. Some doctors give the Pylo-Pac which you will be taking. I just want relief. Just when I think I am getting better, I go backward again. Very discouraging. I guess I may need more than the 14 day treatment. I don't find the side effects to be too bad.
Thank you for your help. Everything will turnout okay. Never give up. And always push those doctors. A good doctor will listen and do what you ask him/ or suggest alternate solutions if you still don't feel right. A bad one will just affirm what he thinks is the problem regardless whether you feel better or not, see another doctor.
I know this was posted a long time ago, but I was just wondering...how did you know you had a mass in your small intestine?? I have had 3 treatments for the virus already and I have suffered a lot. I also have a bulge in the left part of my stomach which was once thought to be an hernia but now they don't know what it is and they aren't doing any tests to figure it out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.